Hairstyles, Hair Care & Fashion


Q: I am taking prednisone. What effect will that have on getting a perm?
A: While some women do experience a change in the texture of their hair after being on prednisone for a period of time, these changes generally occur in the new growth of the hair, or in other areas where a more rapid change would be evident (such as in oil production, dry scalp, etc).
I've never encountered any major problems with perming the hair of a patient taking prednisone (my own mother is on prednisone and has received many perms both before and after starting the medication) and have been unable to find any references to any problems with perming the hair of patients on the drug.
That being said, I would like to remind you that a test curl and sensitivity test should be performed BEFORE each and every chemical service to make sure that the client has not developed a sensitivity to the perming chemicals, and to make sure of the exact processing times.
It is possible that the prednisone can make you more sensitive to the perm chemicals, and so at test would be in order to avoid unpleasant effects.
Related posts:
Possible effects of medication on our hair
Can medication or anesthetics cause a perm to drop out?